Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 13, NWS Columbia, SC

March 4, 2000Kershaw County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Mar 4, 2000, 11:15 AM EST for Kershaw County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 4, 2000, 11:15 AM EST (16:15 UTC)
Expired
Mar 4, 2000, 11:45 AM EST
In force
30 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kershaw County, SC

The radar

The Columbia radar (KCAE), 56 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 041616
SVRCAE
SCC055-041645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1115 AM EST SAT MAR 4 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KERSHAW COUNTY.

* UNTIL 1145 AM EST.

* AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES WEST OF CAMDEN...OR
  ABOUT 3 MILES NORTHWEST OF LUGOFF...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMDEN AT 1125 AM EST.

THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM
WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS8 OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3436 8077 3418 8081 3415 8050 3433 8043

TTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:30 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 4, 9:30 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
930 AM EST SAT MAR 4 2000

SHWRS AND TSTMS MOVG INTO CNTRL SC CONT TO WKEN AS AMS STBL
IN THS AREA. HIER CAPES ACRS NW SC AND SRN CSTL SECTIONS ATTM.
MSTR CHNL SHWS UPR LO OVR EXTRM NERN GA AND MOVG SEWD. ACCORDG
TO RUC LO WL PASS JUST S OF CAE ARND 18Z AND INTO CSTL AREA
BY 21Z. MODELS ALSO SHW 8H CAA BEGINNG TO MOV INTO WRN SECTIONS
ATTM. BST LO LVL WAA S AND E TDA. WL KP BST UCHANCE OF T ACRS
AGS AND OGB THRU MID AFTN. LO LVL CAA MOVG INTO AREA SHUD STBLZ
AMS. TEMPS ACRS NRN TIER IN THE MID 50S WHILE ALG SRN COUNTIES
MAY GET TO LOWER 60S. TA

.CAE...NONE.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.